Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 143, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 7, 2008, 10:52 AM CDT for 4 counties in Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2008, 10:52 AM CDT (15:52 UTC)
- Expired
- May 7, 2008, 11:30 AM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 87 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 071553 SVRLSX ILC133-157-163-189-071630- /O.NEW.KLSX.SV.W.0143.080507T1552Z-080507T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1052 AM CDT WED MAY 7 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS SOUTHERN MONROE COUNTY IN SOUTHWEST ILLINOIS NORTHERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS SOUTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS * UNTIL 1130 AM CDT * AT 1049 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF RED BUD...AND MOVING NORTHEAST AT 41 MPH. * LOCATIONS IMPACTED INCLUDE... RED BUD... EVANSVILLE... BALDWIN... NEW ATHENS... MARISSA... TILDEN... SPARTA... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3841 8971 3813 8960 3804 9011 3818 9030 TIME...MOT...LOC 1552Z 247DEG 36KT 3813 9013 $$ PRZYBYLINSKI
2 follow-up statements
000
WWUS53 KLSX 071615
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1113 AM CDT WED MAY 7 2008
ILC133-157-163-189-071630-
/O.CON.KLSX.SV.W.0143.000000T0000Z-080507T1630Z/
RANDOLPH IL-WASHINGTON IL-MONROE IL-ST. CLAIR IL-
1113 AM CDT WED MAY 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR SOUTHEASTERN ST. CLAIR...SOUTHEASTERN MONROE...SOUTHWESTERN
WASHINGTON AND NORTHERN RANDOLPH COUNTIES...
AT 1109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR PRAIRIE...OR ABOUT NEAR RED BUD...MOVING
NORTHEAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LENZBURG...HOUSTON...MARISSA...SPARTA...FAYETTEVILLE...TILDEN AND ST.
LIBORY.
THERE HAS BEEN NO REPORTS OF SEVERE WEATHER AT THIS TIME.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3813 8960 3805 9006 3820 9022 3841 8971
3825 8965 3824 8965 3824 8964
TIME...MOT...LOC 1613Z 247DEG 36KT 3821 8988
$$
PRZYBYLINSKI000
WWUS53 KLSX 071630
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1129 AM CDT WED MAY 7 2008
ILC133-157-163-189-071639-
/O.EXP.KLSX.SV.W.0143.000000T0000Z-080507T1630Z/
RANDOLPH IL-WASHINGTON IL-MONROE IL-ST. CLAIR IL-
1129 AM CDT WED MAY 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CLAIR...
SOUTHEASTERN MONROE...SOUTHWESTERN WASHINGTON AND NORTHERN RANDOLPH
COUNTIES EXPIRES AT 1130 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
AS OF 11:25 AM CDT THERE HAS BEEN NO REPORTS OF SEVERE WEATHER.
AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PARTS
OF WESTERN AND CENTRAL WASHINGTON COUNTY ILLINOIS THROUGH 12:00
NOON.
LAT...LON 3813 8960 3805 9006 3820 9022 3841 8971
3825 8965 3824 8965 3824 8964
TIME...MOT...LOC 1629Z 247DEG 36KT 3827 8969
$$
PRZYBYLINSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:37 AM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, May 7, 6:37 AM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
637 AM CDT WED MAY 7 2008
.DISCUSSION...
/422 AM CDT WED MAY 7 2008/
WKNG MCS MOVG EWD THRU THE NRN AND WRN PTN OF THE CWA ATTM. THIS IS
THE FIRST BATCH OF RAIN TO AFFECT THE CWA BUT MORE IS EXPECTED THIS
AFTN THRU THU AS A CDFNT EXTDG FM SFC LOW OVR WI SW THRU NWRN MO
MOVES SEWD THRU THE NWRN PTN OF THE CWA TDA. AT THE SAME TIME A MID
LVL LOW CURRENTLY OVER WRN TX SRN NM MOVES NEWD INTO OK BY 00Z
THU. UPR LVL DIVERGENCE WILL INCRS OVER THE CWA THIS AFTN AHD OF
THE APPROACHING MID-UPR LVL LOW AND BTWN AN UPR LVL JET STREAK
MOVG THRU THE GRT LKS REGION AND ANOTHER UPR LVL JET STREAK MOVG
THRU THE SRN PLAINS GULF COAST STATES S OF THE MID-UPR LVL LOW. A
SFC LOW WILL DVLP AHD OF THIS MID-UPR LVL LOW WHICH WILL MOVE EWD
ACRS THE MO AR BRDR LT TGT AND THU. A STRENGTHENING SLY LLJ AHD OF
AN 850 MB LOW MOVG E-NEWD THRU OK THIS AFTN WILL BRING STG 850 MB
WAA AND MOISTURE CNVG TO AT LEAST THE SRN HALF OF THE CWA THIS
AFTN AND THIS EVNG. BOTH THE NAM AND GFS MDLS ARE FAIRLY
CONSISTANT THAT THE HEAVIEST RAIN WILL OCCUR OVER CNTRL MO THIS
AFTN...AND THEN FM NR COU TO JUST N OF STL THIS EVNG JUST N OR
LEFT OF THE TRACK OF THE UPR LVL AND ASSOCIATED SFC LOW...AND NR
THE NOSE OF THE LLJ. WILL ISSUE A FLASH FLOOD WATCH FOR THIS AFTN
AND TGT ACRS MOST OF THE CWA BTWN UIN AND FAM. THE PCPN SHOULD
TAPER OFF FM NW TO SE ACRS THE CWA ON THU AS THE CLOSED MID-UPR
LVL LOW OPENS UP AND WKNS AS IT MOVES E OF THE CWA AND AS THE SFC
LOW MOVES INTO THE TN VLY REGION WITH COOLER AND DRIER LOW LVL AIR
FILTERING SWD INTO THE CWA BHND THE SFC AND 850 MB LOWS. WILL
FCST MUCH COOLER MAX TEMPS ON THU WITH CLOUD CVR...PCPN AND AT
LEAST WK LOW LVL CAA WITH NLY SFC WNDS BHND THE SFC LOW. THE RAIN
SHOULD SHIFT E OF THE ENTR CWA BY THU NGT AS A WK SFC RDG BLDS SWD
INTO THE CWA WITH AT LEAST PARTIAL CLRG. ALTHOUGH SHRTWVS WILL
CONT TO MOVE EWD THRU THE REGION LT THU NGT AND FRI MRNG IT APRS
THAT ANY RAIN WILL OCCUR W AND S OF THE CWA WITH LOW LVL DRYING
AND SUBSIDENCE OVER THE CWA DUE TO SFC RDGG EXTDG FM THE NRN
PLAINS AND GRT LKS REGION S-SW THRU THE CWA.
GKS
&&
.AVIATION...
/623 AM CDT WED MAY 7 2008/
FOR THE 12Z TAFS...
A COLD FRONT EXTENDED FROM THE UPPER MIDWEST ACROSS SOUTHEAST
NEBRASKA INTO THE OK PANHANDLE EARLY THIS MORNING. FRONT WILL
CONTINUE TO MOVE SOUTHEASTWARD TODAY AND BE THE FOCUS FOR
SHOWERS/THUNDERSTORMS. FIRST WAVE OF SHOWERS AND ISOLATED
THUNDERSTORMS WAS MOVING ACROSS THE STL AREA AT THIS TIME. AREA OF
SHOWERS WILL CLEAR THE METRO AREA BY 13Z. EXPECT A LULL FOR A
COUPLE OF HOURS BEFORE THE NEXT WAVE OF SHOWERS/THUNDERSTORMS
MOVES INTO THE REGION FROM THE WEST.
TPS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
MORNING FOR AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-
GASCONADE-JEFFERSON-LINCOLN-MONITEAU-MONROE-MONTGOMERY-
OSAGE-PIKE-RALLS-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-
WARREN-WASHINGTON.
IL...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
MORNING FOR BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE
IL-JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-PIKE IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, May 7, 5:49 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 549 AM CDT WED MAY 7 2008 ILZ095-096-MOZ018-019-026-027-081100- ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- 549 AM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. MODERATE AND MAJOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL RETURN SATURDAY AND SATURDAY NIGHT. MODERATE AND MAJOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ058>060-064-065-069-070-074-097>102-MOZ034>036-041-042-047>052- 059>065-072-073-081100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL- ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU- COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD- WASHINGTON- 549 AM CDT WED MAY 7 2008 ...FLASH FLOOD WATCH FROM 1 PM THIS AFTERNOON TO 7 AM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM APPROACHES THE REGION. HEAVY RAINFALL CAN BE EXPECTED WITH SOME OF THE STORMS THIS AFTERNOON AND TONIGHT. A FEW STORMS MAY PRODUCE SMALL HAIL AND STRONG WIND GUSTS. MODERATE AND MAJOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY MORNING. THE CHANCE FOR THUNDERSTORMS WILL RETURN SATURDAY THROUGH SUNDAY. MODERATE AND MAJOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ079-MOZ074-075-084-085-099-081100- RANDOLPH IL-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 549 AM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM APPROACHES THE REGION. A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS AS WELL AS LOCALLY HEAVY RAINFALL. MODERATE AND MAJOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON THURSDAY. THE CHANCE FOR THUNDERSTORMS WILL RETURN SATURDAY THROUGH SUNDAY. MODERATE AND MAJOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:12 AM CDT | Flash Flood Watch | LSX | Bond, Calhoun, Clinton, Fayette, Greene, Jersey and 9 more | 23 hr |
| May 7, 1:29 PM CDT | River Flood Warning | LSX | Saint Clair | 9 days |
| May 7, 3:23 PM CDT | Areal Flood Advisory | LSX | Clinton, Marion, Washington | 3 hr |
| May 7, 6:23 PM CDT | Areal Flood Warning | LSX | Clinton, Marion, Washington | 10 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.